MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #1L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #1L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-101
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to instability.A triathlon 2x11 insert was revised to a thicker insert.Intra-operatively, the anterior lip of the liner appeared to be worn.The surgeon would like the liner investigated.Rep provided the primary operative report and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding instability involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the device has minor damage in the form of scratches consistent with contact against explantation tooling.Remnants of bony ingrowth is present on the bone-interfacing surface of the device.There is nothing further remarkable to note.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the patient underwent a left triathlon total knee arthroplasty in 2015 and it failed in 2021 due to instability according to the narrative.I cannot confirm that the event occurred since i only have the original primary operation with no other corroboration except as noted in the narrative.Regarding the possible root cause of this event, i cannot determine this with certainty.Failure for instability is multi factorial including surgical technique and implantation, the patient¿s body habitus and activity level and ligament competency." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.Visual inspection of the returned device indicated that the device has minor damage in the form of scratches consistent with contact against explantation tooling.Remnants of bony ingrowth is present on the bone-interfacing surface of the device.There is nothing further remarkable to note.A review of the provided medical information by a clinical consultant indicated: "the patient underwent a left triathlon total knee arthroplasty in 2015 and it failed in 2021 due to instability according to the narrative.I cannot confirm that the event occurred since i only have the original primary operation with no other corroboration except as noted in the narrative.Regarding the possible root cause of this event, i cannot determine this with certainty.Failure for instability is multi factorial including surgical technique and implantation, the patient¿s body habitus and activity level and ligament competency." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON P/A CR BEADED #1L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12689890
Report Number0002249697-2021-01756
Device Sequence Number20080052
Product Code MBH
UDI-Device Identifier07613327041606
UDI-Public07613327041606
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number5517-F-101
Device Catalogue Number5517F101
Device Lot NumberS3XHF8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale